Are COVID-19 vaccine side effects a cause for concern? Doctor discusses common questions
Reports of side effects after receiving the coronavirus vaccination are causing some to reconsider getting the vaccine. Dr. Stephanie Sterling, chief of infectious diseases and hospital epidemiologist at NYU Langone Hospital Brooklyn, is hoping to ease some of those concerns.
"No vaccine is perfect... So people can still get COVID on top of the vaccine and no medication including vaccines is 100% guaranteed without any risks, so we are going to see some side effects,” said Dr. Sterling.
Dr. Sterling tells News 12 because the coronavirus positivity rates are so high, we all have a risk of being exposed to it.
WHAT SIDE EFFECTS ARE EXPECTED?
Some of the side effects include soreness at the injection site, chills, and muscle and joint pains.
"Reports and the literature do suggest that there are more side effects with the second dose which is also a great sign that your immune system is working and responding to it,” said Dr. Sterling.
After reports of a Florida doctor dying two weeks after receiving the first dose of the vaccine, News 12 reached out to Pfizer for a statement.
Pfizer responded to News 12 saying, “We are actively investigating this case, but we don’t believe at this time that there is any direct connection to the vaccine."